Alert archive / Massachusetts / Special Weather Statements in 2016

Special Weather Statement, NWS Boston/Norton, MA

April 2, 2016Franklin County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Apr 2, 2016, 4:04 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2016, 4:04 PM EDT (20:04 UTC)
Expired
Apr 2, 2016, 4:45 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 105 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

975 
WWUS81 KBOX 022004
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT SAT APR 2 2016
 
MAZ002-003-008>010-022045-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPDEN MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-
404 PM EDT SAT APR 2 2016

...HEAVY SHOWERS MOVING INTO HAMPSHIRE...NORTHWESTERN HAMPDEN AND
FRANKLIN COUNTIES...

AT 403 PM EDT...DOPPLER RADAR WAS TRACKING HEAVY SHOWERS OVER
MIDDLEFIELD...OR 11 MILES EAST OF PITTSFIELD...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE
SHOWERS.

LOCATIONS IMPACTED INCLUDE...
WESTFIELD...HOLYOKE...AMHERST...NORTHAMPTON...GREENFIELD...ORANGE...
DEERFIELD...LUDLOW...SOUTH HADLEY...EASTHAMPTON...BELCHERTOWN...MONROE...
WARE...MONTAGUE...GRANBY...SOUTHAMPTON...HADLEY...SUNDERLAND...HATFIELD AND
NORTHFIELD.

LAT...LON 4238 7301 4252 7297 4266 7295 4267 7300
      4270 7295 4270 7300 4274 7298 4272 7234
      4223 7231 4219 7239 4223 7241 4221 7260
      4229 7261 4218 7269 4220 7278 4214 7282
      4216 7303 4231 7300 4233 7306 4238 7307
TIME...MOT...LOC 2003Z 277DEG 31KT 4241 7305 

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Apr 2, 1:45 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 2, 1:45 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
145 PM EDT SAT APR 2 2016

.SYNOPSIS...

STEADY RAIN THROUGH MID AFTERNOON WITH THE HEAVIEST ACROSS EASTERN
NEW ENGLAND. INTENSE STORM SYSTEM EARLY SUNDAY MORNING. BURST OF
ACCUMULATING SNOW LIKELY. HURRICANE FORCE WINDS POSSIBLE. THEN AN
UNSEASONABLY COLD AIRMASS OVERSPREADS THE REGION SUNDAY AFTERNOON
AND NIGHT WITH BLUSTERY NORTHWEST WINDS. ANOTHER LOW PRESSURE TRACKS
OVER OR NEAR THE SOUTH COAST OF NEW ENGLAND MONDAY...BRINGING THE
RISK FOR ANOTHER ROUND OF ACCUMULATING SNOW TO THE AREA. DRYING
TREND TUE BUT REMAINING UNSEASONABLY COLD.
MODERATING TEMPERATURES MID TO LATE NEXT WEEK BUT ALSO THE RISK OF
WET WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

145 PM UPDATE...

STEADY RAIN ACROSS EASTERN MA/RI WILL CONTINUE TO SHIFT EAST OVER
THE NEXT FEW HOURS AND BE CONFINED TO THE CAPE/ISLANDS BY EARLY
EVENING.  OTHERWISE...INITIAL COLD FRONT WILL APPROACH THE REGION
LATE THIS AFTERNOON AND EVENING.  THIS WILL BE ACCOMPANIED BY BRIEF
SCATTERED SHOWERS.  WHILE THERE REMAINS A LOW RISK OF AN ISOLATED
THUNDERSTORM...APPEARS TO BE A LOW PROBABILITY BASED ON LIMITED
INSTABILITY.

TEMPS WILL PRETTY MUCH REMAIN IN THE 40S TO THE LOWER 50S FOR THE
AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT INTO SUNDAY...

 * STRONG TO DAMAGING WINDS NEAR HURRICANE FORCE POSSIBLE
 * WIND ADVISORY / HIGH WIND WATCH POSTED
 * CONVECTIVE SNOWS POSSIBLE WITH ACCUMULATIONS 1 TO 3 INCHES
 * STORM FORCE WINDS ACROSS THE WATERS

SNOW BURST EARLY SUNDAY MORNING INTO MIDDAY ACCOMPANIED WITH STRONG
TO DAMAGING WINDS. WILL BE AN UNPRECEDENTED RARE EVENT INCORPORATING
RAPID CYCLOGENESIS...INTENSE LIFT...AND ACCUMULATING SNOWS AS WELL
AS THE LIKELIHOOD OF THUNDERSNOW. SHOULD SEE IMPACTS TAPER DOWNWARD
LATE AFTERNOON INTO SUNDAY EVENING. AFRAID MANY ARE GOING TO BE
CAUGHT OFF-GUARD WITH THE LATE SEASON SNOW. WILL HIT ON THE DETAILS
BELOW AS BEST AS POSSIBLE.

POTENT VORTEX OUT OF THE GREAT LAKES REGION CYCLONICALLY DIGGING S
OF NEW ENGLAND INVOKES INTENSE CYCLOGENESIS ALONG THE S-SHORELINE.
THIS WHILE DRAGGING CONSIDERABLY COLDER AIR ACROSS THE REGION WITH
H85 TEMPERATURES FALLING -10 TO -15C NEAR RECORD BREAKING PER LOCAL
SOUNDING CLIMATOLOGY. STRONG LOW TO MID FORCING ABOVE SURFACE INFLOW
AND BENT-BACK WARM FRONT WITH COLD AIR ADVECTION REARWARD RESULTING
IN THE ATMOSPHERIC COLUMN BECOMING SUPER-ADIABATIC / UNSTABLE UP TO
H6 BENEATH THE TROPOPAUSE FOLD. ENSEMBLE CLIMATOLOGICAL PERCENTILES
SHOWING THIS EVENT TO BE NEAR OR AT ALL-TIME HISTORICAL MINIMUMS...
IMPRESSIVELY ANOMALOUS.

TEMPERATURES / PRECIPITATION INTENSITY....CRITICAL WITH THIS EVENT
IS THE PRECIPITATION INTENSITY DETERMINING PRECIPITATION TYPE...AS
WELL AS 2M SURFACE TEMPERATURES. WILL DRIVE SUCH TEMPERATURES CLOSE
TO IF NOT AT THE WET-BULB DURING EXPECTED TIME-FRAME OF INTENSE
PRECIPITATION. INITIAL RAIN WHICH HAS INSTABILITY TO WORK WITH AS
THE COLUMN BEGINS TO COOL TO COULD YIELD GRAUPEL/SMALL HAIL WITH
ANY THUNDERSTORMS. BRIEF BEFORE CHANGING OVER QUICKLY TO A INTENSE
SNOWFALL.

SNOWFALL...ALONG SHORES EXPECT LITTLE IF ANY ACCUMULATION ADJACENT
TO WARMER WATERS. LOW ELEVATIONS EXPECTING SLUSHY ACCUMULATIONS ON
ELEVATED / GRASSY SURFACES WITH WET ROADWAYS. AND FINALLY N/W AND
ACROSS HIGH TERRAIN WITH COLDER TEMPERATURES THERE IS A GREATER
OPPORTUNITY AND MORE CONCERN FOR SNOW ACCUMULATION ON ALL SURFACES
WITH HIGHEST SNOWFALL AMOUNTS ATOP BERKSHIRES / WORCESTER HILLS.
SNOW EXPECTED TO OCCUR QUICKLY...IN A SHORT DURATION...ON THE ORDER
OF 1 TO 2 HOURS. STORM TOTAL ACCUMULATIONS 1 TO 3 INCHES AWAY FROM
THE COASTAL PLAINS.

THUNDERSNOW...PRECIPITATION SHOULD BE INTENSE CONSIDERING THE SUPER-
ADIABATIC / UNSTABLE LAPSE RATES. BENEATH THE POTENT VORTEX YIELDING
RAPID CYCLOGENESIS...LOOKING AT LIFT OF 50 MICROBARS PER SECOND IN
SNOW GROWTH REGIONS. DEFINITELY A SIGNAL FOR THUNDERSNOW. WILL PUT
AN ISOLATED MENTION INTO THE FORECAST. INTENSE ENOUGH...WOULD EXPECT
SNOW ACCUMULATION ON A MAJORITY OF SURFACES...EVEN AT THE LOWER
ELEVATIONS. COULD SEE 1 INCH PER HOUR SNOWFALL RATES. COMPLEX TO
FORECAST.

WINDS...INTENSE PRESSURE COUPLET YIELDING HURRICANE FORCE WINDS AT
H925 ACROSS NJ / DELMARVA EXTENDING ON UP ACROSS SE NEW ENGLAND AS
THE STORM EXITS LATE MORNING TO MIDDAY SUNDAY. WITH INCREDIBLY STEEP
LAPSE RATES...UNDOUBTEDLY A MAGNITUDE OF SUCH WINDS WILL MIX DOWN TO
THE SURFACE. 35 TO 55 MPH WINDS ACROSS INTERIOR NEW ENGLAND N TO S
WITH 50 TO 70 MPH WINDS ACROSS RHODE ISLAND AS WELL AS E/SE MASS.
HIGH CONFIDENCE FOR WIND ADVISORY CONDITIONS OVER ALL S NEW ENGLAND.
LOWER CONFIDENCE ON WHERE EXACTLY HIGH WIND WARNING CRITERIA WILL
BE MET. WENT WITH A WATCH OVER E/SE NEW ENGLAND.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...

* VERY ACTIVE WEATHER PATTERN NEXT 7 DAYS

* TEMPERATURES - UNSEASONABLY COLD FOR EARLY APRIL SUNDAY THROUGH
  WEDNESDAY...THEN MODERATING LATE NEXT WEEK

* PRECIPITATION - ACCUMULATING SNOW LIKELY MONDAY ALONG WITH OCEAN
  EFFECT SNOW SHOWERS EASTERN MA TUE MORNING. OTHERWISE DRY TUE INTO
  WED FOLLOWED BY WET WEATHER LATE NEXT WEEK

SUNDAY NIGHT ... MODELS HAVE SPED UP THE ARRIVAL OF THE NEXT SYSTEM
WITH SNOW POSSIBLY BEGINNING BEFORE SUNRISE MONDAY ACROSS WESTERN
PORTIONS OF CT AND MA. THUS TEMPS SUN NGT WILL NOT BE AS COLD AS
PREVIOUSLY THOUGHT. ALTH STILL UNSEASONABLY COLD. OTHERWISE DRY
WEATHER PREVAILS MUCH OF THE NIGHT WITH A VERY COLD AIRMASS IN
PLACE WITH TEMP ANOMALIES AT 925 AND 850 ABOUT -2 STANDARD
DEVIATIONS COLDER THAN CLIMO. THIS WILL RESULT IN TEMPS FALLING
INTO THE 20S REGIONWIDE ALONG WITH A FEW UPPER TEENS ACROSS
NORTHWEST MA. NORMAL OVERNIGHT LOWS SHOULD BE 30- 35 FOR EARLY
APRIL.

MONDAY ... AS MENTIONED ABOVE MODEL GUIDANCE HAS SPED UP ARRIVAL AND
DEPARTURE OF SNOW FROM FRONTAL WAVE. 00Z GFS IS ON THE NORTHERN EDGE
OF THE GUID WITH SFC LOW TRACKING ALONG THE SOUTH COAST...RESULTING
IN PTYPE ISSUES /RAIN & SNOW/ ACROSS CT/RI AND SOUTHEAST MA.
MEANWHILE REMAINDER OF GUID INCLUDING 00Z NAM/ECMWF/GEFS AND 12Z EPS
ARE FARTHER SOUTH AND COLDER. GIVEN TIME RANGE HERE AND SMALL
FRONTAL SCALE SYSTEM A MODEL BLEND IS LIKELY MOST SKILLFUL. THUS
WILL USE A BLEND APPROACH HERE. REGARDING QPF...00Z ECMWF/GFS/GEFS
AND 12Z EPS SUPPORT POTENTIAL QPF OF 0.20 TO 0.50 INCHES ACROSS THE
REGION. PRELIMINARY SNOW FORECAST VERY DIFFICULT AT THIS TIME RANGE
ESPECIALLY WITH SMALL FRONTAL WAVE IN ADDITION TO POTENTIAL PTYPE
ISSUES. FURTHERMORE ACCUMULATING SNOW ON PAVED SURFACES IN APRIL SNOW
EVENTS /HIGH SUN ANGLE...WARM GROUND AND LONGER DAYS THAN NIGHTS/
HINGE ON INTENSITY OF QPF. IF INTENSITY IS LACKING MOST ACCUMULATION
IS CONFINED TO THE COLDER SURFACES/HIGHER TERRAIN AND SECONDARY
ROADS. JUST TOO EARLY FOR ANY INSIGHT WHERE HEAVIER SNOW BANDS
WOULD POTENTIALLY SETUP. STAY TUNED.

MON NIGHT AND TUESDAY ... VERY PROGRESSIVE SYSTEM SO A DRYING TREND
THIS PERIOD. THE EXCEPTION WILL BE OVER COASTAL PLYMOUTH
COUNTY...CAPE COD AND NANTUCKET WHERE NORTHEAST WINDS AND STEEP LOW
LEVEL LAPSE RATES LIKELY RESULT IN OCEAN EFFECT SNOW BANDS. THIS IS
COURTSEY OF VERY COLD AIR ADVECTING IN ON BACKSIDE OF DEPARTING
SURFACE WAVE. IN FACT THIS AIRMASS WILL BE JUST AS COLD IF NOT
COLDER THAN SUNDAY/SUNDAY NIGHT/S AIRMASS WITH H85 TEMPS DOWN TO -
15C 12Z TUE! OTHERWISE EXPECT A VERY CHILLY DAY TUE WITH MUCH OF THE
AREA DRY WITH THE EXCEPTION OF SOUTHEAST MA AS MENTIONED ABOVE. VERY
BLUSTERY IN THE MORNING ACROSS SOUTHEAST MA WITH DEPARTING WAVE AND
1033 MB HIGH ENTERING THE GREAT LAKES.

WED ... LOOKS TO BE A TRANSITION DAY WITH COLD ANOMALOUS TROF
MOVING OFFSHORE AND HIGH PRES BUILDING INTO THE REGION. OFF TO A
COLD START BUT AIRMASS MODIFYING DURING THE DAY. DRY WEATHER
SHOULD PREVAIL BUT RISK OF PRECIP WED NIGHT PENDING SPEED OF NEXT
UPSTREAM SYSTEM.

THURSDAY AND FRIDAY ... COLD ANOMALOUS TROUGH MOVES OFFSHORE SO
TEMPS WILL REBOUND TO MORE SEASONAL LEVELS /50S/. HOWEVER MEAN
TROUGH RELOADS OVER THE GREAT LAKES AND OH VLY. THIS RESULTS IN A
STRONG FRONTAL BOUNDARY APPROACHING THE REGION WITH STRONG WAA
PATTERN INTO SRN NEW ENG. MODELS THEN DIFFER ON LATITUDE OF FRONTAL
WAVE DEVELOPING ON THE FRONT. NONETHELESS UNSETTLED WEATHER LATE
NEXT WEEK. ALSO WILL HAVE TO WATCH INTENSITY AND DURATION OF ANY
COASTAL LOW/FRONTAL WAVE AS ASTRONOMICAL TIDES ARE VERY HIGH...12.0+
FT AT BOSTON. HENCE RISK OF COASTAL FLOODING.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY AFTERNOON/...

***HIGH IMPACT/SHORT DURATION AVIATION EVENT POSSIBLE BETWEEN 8Z AND
14Z SUNDAY WITH A BRIEF PERIOD OF HEAVY SNOW/WHITE-OUT CONDITIONS
AND STRONG NORTHWEST WIND GUSTS***

THIS AFTERNOON...MODERATE TO HIGH CONFIDENCE.  A MIXTURE OF LOW END
VFR TO MVFR CONDITIONS IN MOST LOCALES AT MID AFTERNOON WITH IFR
CONDITIONS MAINLY CONFINED TO THE CAPE/ISLANDS. OVERALL...SHOULD SEE
CONDITIONS TEMPORARILY TREND TO MORE VFR NORTHWEST OF THE BOSTON TO
PROVIDENCE CORRIDOR EARLY THIS EVENING AS STEADY RAIN EXITS THE
REGION...BUT MVFR/IFR CONDITIONS CONTINUING FOR CAPE/ISLANDS.

TONIGHT AND SUNDAY...MODERATE TO HIGH CONFIDENCE.  THROUGH 6Z
TONIGHT...MAINLY VFR TO THE NORTHWEST OF A BOSTON TO PROVIDENCE
CORRIDOR OTHER THAN A FEW SHOWERS WITH A COLD FRONT.  MVFR-IFR
CONDITIONS MAY PERSIST ACROSS THE SOUTHEAST NEW ENGLAND COAST THIS
EVENING AND WILL HAVE TO WATCH FOR SOME PATCHY FOG.

MAIN CONCERN IS BETWEEN 8Z AND 14Z SUNDAY...WHEN A POTENT ARCTIC
SHORTWAVE MOVES THROUGH SOUTHERN NEW ENGLAND.  MOST LOCATIONS WILL
SEE RAIN FLIP OVER TO A 1 TO 3 HOUR PERIOD OF MODERATE TO HEAVY SNOW
WITH NORTHWEST WIND GUSTS INCREASING TO BETWEEN 45 AND 55 KNOTS BY
EARLY TO MID MORNING SUNDAY...STRONGEST OF WHICH WILL BE ON THE
SOUTH COAST...CAPE/ISLANDS. MAIN CONCERN IS A BRIEF PERIOD OF HEAVY
SNOW WITH NEAR WHITE-OUT CONDITIONS...EVEN A CLAP OR TWO OF THUNDER.
DEFINITELY A POTENTIAL HIGH IMPACT/SHORT DURATION AVIATION EVENT.
WHILE ANY SNOW WILL BE OVER BY LATE MORNING...NORTHWEST WIND GUSTS
OF 35 TO 45 KNOTS WILL LIKELY CONTINUE THROUGH THE AFTERNOON BUT
SHOULD SEE CONDITIONS IMPROVE TO VFR BY AFTERNOON.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF.  MAINLY LOW END VFR TO
MVFR CONDITIONS THROUGH 8Z...BUT A BRIEF PERIOD OF HEAVY
SNOW/WHITEOUT CONDITIONS POSSIBLE BETWEEN 10Z AND 14Z.  NORTHWEST
WIND GUSTS OF 40 TO 50 KNOTS EXPECTED...STRONGEST OF WHICH SUNDAY
MORNING.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.  MAINLY LOW END VFR TO
MVFR CONDITIONS THROUGH 6Z...BUT A BRIEF PERIOD OF HEAVY
SNOW/WHITEOUT CONDITIONS POSSIBLE BETWEEN 07Z AND 11Z.  NORTHWEST
WIND GUSTS OF 40 TO 45 KNOTS.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...MODERATE CONFIDENCE.

SUN NIGHT ... VFR AND DRY BUT LOWERING TO MVFR WITH CHANCE OF SNOW
WESTERN CT/MA TOWARD DAYBREAK MON.

MON ... MVFR-IFR IN SNOW. LOW RISK OF LIFR IF BANDS OF MODERATE TO
HEAVY SNOW DEVELOP. RISK FOR SEVERAL INCHES OF SNOWFALL BUT MAY
ACCUMULATE LESS ON PAVED SURFACES. MODEST ENE WINDS.

TUE ... VFR EXCEPT MVFR SOUTHEAST MA IN SCATTERED SNOW SHOWERS.
STRONG NE WINDS IN THE MORNING ACROSS EASTERN MA.

WED ... VFR AND LIGHT WINDS. DRY WEATHER WITH LOW RISK OF
SHOWERS AND MVFR WED NIGHT.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY/...MODERATE CONFIDENCE.

TODAY...

WAVE LOW BRUSHING S NEW ENGLAND FOLLOWED BY A SWEEPING COLD FRONT
INTO EVENING. CONTINUED BREEZY SW FLOW BACKING W/NW WITH COLD
FRONTAL PASSAGE. LIGHT TO MODERATE RAIN MUCH OF THE DAY LENDING TO
VISIBILITY RESTRICTIONS AT TIMES. WAVE HEIGHTS REMAINING MOSTLY
UNCHANGED...OVER 5 FEET OVER A MAJORITY OF S WATERS AND E OUTER
WATERS.

TONIGHT INTO SUNDAY...

INTENSE UNPRECEDENTED STORM SYSTEM WILL SWEEP S NEW ENGLAND EARLY
SUNDAY MORNING INTO MIDDAY. MAIN CONCERN IS AS THE STORM EXITS OUT
WILL SEE STORM FORCE UP TO HURRICANE FORCE WINDS. STORM WATCHES
CONVERTED TO STORM WARNINGS ACCORDINGLY WITH GALE WARNINGS IN BOSTON
HARBOR AND NARRAGANSETT BAY. THOUGH A SHORT DURATION WILL SEE WAVE
HEIGHTS 10 TO 15 FEET ON THE OUTER WATERS...POTENTIALLY HIGHER.
WINDS TAPER LATE ALONG WITH WAVE HEIGHTS. COLDER AIR BUILDS IN AND
WE BEGIN TO USHER IN THE THREAT OF FREEZING SPRAY.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...MODERATE CONFIDENCE.

SUN NIGHT ... GUSTY WNW WINDS IN THE EVENING QUICKLY RELAX AS WEAK
RIDGE OF HIGH PRES BUILDS OVER THE AREA.

MON ... WAVE OF LOW PRES TRACKS ALONG OR SOUTH OF NEW ENGLAND COAST.
MODEST ENE WINDS. VSBY LOWERS IN SNOW WITH RAIN/SNOW SOUTHERN WATERS.

TUE ... NE GALES LIKELY AS LOW EXITS. SCATTERED SNOW SHOWERS WATERS
NEAR CAPE COD BAY.

WED ... LIGHT WINDS WITH HIGH PRES BUILDING OVER THE AREA. DRY
WEATHER AND GOOD VSBY SHOULD PREVAIL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
     CTZ003-004.
     WIND ADVISORY FROM 5 AM TO 5 PM EDT SUNDAY FOR CTZ002.
MA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
     MAZ005>007-012>024.
     WIND ADVISORY FROM 5 AM TO 5 PM EDT SUNDAY FOR MAZ002>004-
     008>011-026.
RI...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
     RIZ001>008.
MARINE...STORM WARNING FROM 5 AM TO 5 PM EDT SUNDAY FOR ANZ232>234-
     254>256.
     GALE WARNING FROM 5 AM TO 8 PM EDT SUNDAY FOR ANZ230.
     STORM WARNING FROM 8 AM TO 2 PM EDT SUNDAY FOR ANZ231-251.
     GALE WARNING FROM 2 AM TO 8 PM EDT SUNDAY FOR ANZ236.
     STORM WARNING FROM 5 AM TO 2 PM EDT SUNDAY FOR ANZ235-237.
     STORM WARNING FROM 8 AM TO 5 PM EDT SUNDAY FOR ANZ250.

&&

SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...FRANK
SHORT TERM...SIPPRELL
LONG TERM...NOCERA
AVIATION...FRANK/NOCERA
MARINE...NOCERA/SIPPRELL
Hazardous weather outlook, Apr 2, 3:48 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT SAT APR 2 2016

CTZ002>004-MAZ002>019-026-RIZ001>004-032000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-
348 PM EDT SAT APR 2 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT SUNDAY...
...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH WIND WARNING.

THERE IS THE MODERATE PROBABILITY FOR ADVISORY LEVEL SNOWFALL
ACROSS THE REGION ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>024-RIZ005>008-032000-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
348 PM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

THERE IS THE MODERATE PROBABILITY FOR ADVISORY LEVEL SNOWFALL
ACROSS THE REGION ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-032000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
348 PM EDT SAT APR 2 2016

...STORM WARNING IN EFFECT FROM 5 AM TO 7 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Apr 2, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT SAT APR 2 2016

MAZ002-003-008>010-022045-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPDEN MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-
404 PM EDT SAT APR 2 2016

...HEAVY SHOWERS MOVING INTO HAMPSHIRE...NORTHWESTERN HAMPDEN AND
FRANKLIN COUNTIES...

AT 403 PM EDT...DOPPLER RADAR WAS TRACKING HEAVY SHOWERS OVER
MIDDLEFIELD...OR 11 MILES EAST OF PITTSFIELD...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE
SHOWERS.

LOCATIONS IMPACTED INCLUDE...
WESTFIELD...HOLYOKE...AMHERST...NORTHAMPTON...GREENFIELD...ORANGE...
DEERFIELD...LUDLOW...SOUTH HADLEY...EASTHAMPTON...BELCHERTOWN...MONROE...
WARE...MONTAGUE...GRANBY...SOUTHAMPTON...HADLEY...SUNDERLAND...HATFIELD AND
NORTHFIELD.

LAT...LON 4238 7301 4252 7297 4266 7295 4267 7300
      4270 7295 4270 7300 4274 7298 4272 7234
      4223 7231 4219 7239 4223 7241 4221 7260
      4229 7261 4218 7269 4220 7278 4214 7282
      4216 7303 4231 7300 4233 7306 4238 7307
TIME...MOT...LOC 2003Z 277DEG 31KT 4241 7305

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:21 PM EDTSpecial Weather StatementBOXEssex24 min
Apr 2, 3:55 AM EDTGale WarningBOX11 hr
Apr 2, 3:55 AM EDTStorm WarningBOX34 hr
Apr 2, 3:59 AM EDTHigh Wind WatchBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more11 hr
Apr 2, 3:59 AM EDTWind AdvisoryBOXFranklin, Hampden, Hampshire, Middlesex, Worcester11 hr
Apr 2, 2:51 PM EDTWinter Weather AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more19 hr
Apr 2, 2:58 PM EDTHigh Wind WarningBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more23 hr
Apr 2, 4:46 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire, Worcester44 min
Apr 2, 5:21 PM EDTSpecial Weather StatementBOXHampden, Hampshire, Worcester54 min
Apr 2, 5:52 PM EDTSpecial Weather StatementBOXProvidence53 min
Apr 1, 8:31 PM EDTSpecial Weather StatementBOX44 min

Nearby

Special Weather Statements in Massachusetts, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.